Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Mental depression due to failure - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Depression
Answered by

General & Family Physician
Practicing since : 2004
Answered : 40 Questions
User :   my daughter is 24 yrs in india. she has complted her post grad and was palced with a mnc . however she didnot like her profile and was very frustrated and her health was getting affected . we supported her decision to quit and brought to stay with us in another city. she unfortunately also didnot clear one of her post grad paper and also has gone thru' a either infatuation with another of her classmate . all this made her very deprressed with bouts of crying and saying i am very muddled in my mind. After a week of this despite we speaking to her , by both self anf my wife. she continued to feel depressed. We decided to consult a psychiatrist. he prescibed her tab mirtaz 7.5 gms 1 hs and quitipin 25 mg 1 hs.inititally she started feeling depressed by saying that she will get addicted and not be wel but after a few days started to feel better. she is a single child and as docs advise we are trying to socilise as much as possible. she feels deppressed in the morning for an hour or so but is better as the day progresses. she has got a few calls for interview in another city from big companys , this made her happy ,. but suddendly today ( after about 9 days of medicines) she is again very restless, stubborn when we suggest that lets go to a doctor/Psychologist and is not willing to say whats troubling her. She is very restless and cries often for no reason as per her? She also complains of mild pain/uncomfortableness in the chest . On one occassion , yesterday , she felt , she was in an adjacent room, as if we , I and my wife were fighting, loudly whereas my wife was asleep. Today in a fit of anger she broke a glass tumbler. I shouted at her and thereafter she has shown signs of being a little calm. She also did mention ,once, that she is troubling us and does not want to live!
I went thru' the side effects of mirtaz and strongly feel that she is exhibiting
User :   symptoms of side effect. pl advise, if we need to take another opinion or go to a clinical psychologist? Did we jump in seeking psychiatrist advice/treatment whereas counselling was a better option? and now are we stuck?
Doctor :   hi
Doctor :   Dr. XXXXXXXX here.
Doctor :   please give me sometime to read your query
User :   HELLO DR XXXXX
Doctor :   your decision oftaking help from psychiatrist at that juncture was right
Doctor :   she needed that help to calm her down
Doctor :   the symptoms that she is exhibiting at present
Doctor :   sugeest side effects of her medication use
User :   WHAT ABOUT THE SIDE EFFECTS ISSUE AND THE THOUGHT OF COUNSELLING?
Doctor :   she should be taken back to the same psychiatrist for a repeat evaluation and change of medications.
Doctor :   this should be followed with counseling sessions
Doctor :   over some time
Doctor :   do not let her be alone,it s good that she is getting interview calls
Doctor :   bt she cannot be left alone, you should be her support
Doctor :   try to counsel her for the repeat evaluation
User :   SHE HAS THIS PERIOD OF TOTAL UNCERTAINITY AT TIMES AND DOES NOT WANT TO MEET ANYONE NOR IS SHE IS WILLING TO GO SEE A DOCTOR OF FEAR OF BECOMING DEPENDENT ON MEDICINE?
Doctor :   or make appointment with the doctor and take her
Doctor :   no, these are common fears, these can be tackled with counselling
Doctor :   tell her right now sheneeds the medicine
Doctor :   and slowly as she improves, the medication doses along with counseling help
Doctor :   will be reduced and tapered and then taken off
Doctor :   she can be a normal person once again
User :   WHAT ABOUT OUR WAY OF REACTING TO HER ONE SHE BECOMES STUBBORN OR REFUSES TO LISTEN? MY WIFE UNFORTUNATELY IS BIT IMPATIENT ?
Doctor :   you have to control her stubbornness with firmness, but do not leave her alone after that
Doctor :   she isnot stable, and already has suicidal tendency
Doctor :   and thoughts
Doctor :   so you or your wife should be with her
Doctor :   if she is not getting controlled, she might need to be admitted for a few days.
Doctor :   and kept under constant observation
User :   DO YOU THINK IT WILL ALSO BE A GOOD IDEA TO TAKE COUNSELLING TOO FROM A CLINICAL PYSCHOLIGIST?
Doctor :   yes, after the doses of medication is readjusted or the alternative medication given
Doctor :   she will need counseling sessions from a clinical psychologist.
Doctor :   to help her mould herself and adjust and learn to tackle her thoughts
User :   PRESENTLY SHE APPEARS MUCH BETTER AND DID SOME WORK BY MAKING TEA FOR US US AND HERSELF? DO YOU THINK IT WILL BE WISE FOR HER TO TAKE UP JOB IN ANOTHER CITY ?
Doctor :   no, not yet, in my opinion, taking a repeat evaluation is better along with probable medication change
User :   THANK YOU , DOCTOR.
Doctor :   did you follow what I said?
Doctor :   until she finishes her counseling and starts being normal without bouts of the uncertain thought etc
Doctor :   it is not safe to leave her alone.
User :   I THINK SO , IS IT OKAY IF WE GO TO ANOTHER DOCTOR , A HOSPITAL WHERE BOTH THE PSCHIATRIC AND PSYCHOLOGIST ARE AVAILABLE INSTEAD OF GOING BACK TO THE FIRST DOCTOR?
Doctor :   if she decides that she is taking up job in another city, you, or your wife should be with her
Doctor :   yes, you can do that, I suggested the old doctor as he would know her problem better
Doctor :   but you can go to another psychiatrist and psychologist
User :   OKAY DOCTOR, THANK FOR YOUR ADVISE.
Doctor :   and give her detailed history and medication use and the symptoms
Doctor :   is there anything else I can help you with?
User :   THATS ALL DOCTOR, THANK YOU
Doctor :   thanks for consulting me. bye for now.
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor